MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULAR SURFACE SIZE EF 12 MM HEIGHT "USE WITH PLATE 5; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ARTICULAR SURFACE SIZE EF 12 MM HEIGHT "USE WITH PLATE 5; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Report source: foreign - (b)(6).The customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during an initial knee surgery, the insert would not engage/lock into the tibial component.There were no consequences or impact to the patient.It was reported that no further information is available.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d9; g3; g6; h1; h2; h3; h6.Visual examination of the returned product identified signs of use (nicked/gouged) and the locking feature (dovetail) is flared and compressed.The dhr was reviewed and no discrepancies relevant to the reported event were found.Damage to the articular surface can occur if the articular surface is not correctly placed and oriented before pushing it using the inserter instrument.Detailed instructions for inserting the articular surface are provided in (lps-flex fixed bearing knee surgical technique.The root cause is attributed to use error.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ARTICULAR SURFACE SIZE EF 12 MM HEIGHT "USE WITH PLATE 5
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12525307
Report Number0001822565-2021-02755
Device Sequence Number1101081
Product Code JWH
UDI-Device Identifier00889024211957
UDI-Public(01)00889024211957(17)270731(10)64464858
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00596404012
Device Lot Number64464858
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2021
Supplement Date Received by Manufacturer12/06/2021
Initial Report FDA Received Date09/24/2021
Supplement Report FDA Received Date12/06/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown